Alert archive / New York / Special Marine Warnings in 2003

Special Marine Warning 69, NWS Buffalo, NY

July 24, 2003

NWS Buffalo, NY issued this special marine warning at Jul 24, 2003, 3:40 PM EDT. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 24, 2003, 3:40 PM EDT (19:40 UTC)
Expired
Jul 24, 2003, 4:30 PM EDT
In force
50 min
Issued by
NWS Buffalo, NY
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jul 24, 2:36 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jul 24, 2:36 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
236 PM EDT THU JUL 24 2003

UPPER AIR VORT AND SFC FRONTAL SYSTEM HAVE ONCE AGAIN PRODUCED
SHOWERS AND THUNDERSTORMS ACROSS REGION. STORMS THIS AFTERNOON HAVE
PRODUCED SPOTTY HEAVY RAINFALL AND SOME SMALL HAIL...BUT FLOODING IS
NOT MUCH OF A PROBLEM IN MOST AREAS DUE TO SOME STORM MOTION TODAY.

I EXPECT SHOWERS TO DIMINISH THIS EVENING WITH THE LOSS OF DAYTIME
HEATING AND WEAKENING UPPER DYNAMICS. I WILL INCLUDE AN EVENING
PERIOD FOR THOSE AREAS THAT WILL BE AFFECTED BY SHOWERS.

HIGH PRESSURE WITH DRIER AIR BUILDS INTO REGION FRIDAY THROUGH
SATURDAY. TEMPS SHOULD REBOUND TO NEAR NORMAL READINGS FRIDAY AND
ABOVE NORMAL ON SATURDAY. INCREASING HUMIDITY AND A APPROACHING
FRONTAL SYSTEM SHOULD PRODUCE SHOWERS AND THUNDERSTORMS SATURDAY
NIGHT AND SUNDAY. THE NEW GFS HAS SLOWED THE FRONT SOMEWHAT FROM
YESTERDAY. CHC POPS WILL BE USED FOR BOTH PERIODS NOW.

XTENDED...FAIR WEATHER EXPECTED MON AND TUE. CHC SHOWERS ON
WEDNESDAY. TEMPERATURES REMAIN SLIGHTLY BELOW NORMAL FOR LATE JULY.

.BUF...NONE.
Hazardous weather outlook, Jul 24, 5:08 AM EDT, 10 hours 32 minutes before
NYZ001>008-010>014-019>021-085-241100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
508 AM EDT THU JUL 24 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND
STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO
CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE):
HTTP://WWW.ERH.NOAA.GOV/BUF/.

In the hours before

Local storm report, Jul 24, 11:25 AM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1125 AM EDT THU JUL 24 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0940 AM    GRANBY CENTER             NY   WIND DAMAGE
07/24/03   OSWEGO                         TREES AND WIRES DOWN
                                          REPORTED BY LAW ENFORCEMENT
                                          DISPATCH

SL

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 8:01 AM EDTSpecial Marine WarningBUF29 min
Jul 24, 10:33 AM EDTSevere Thunderstorm WarningBUFOswego27 min
Jul 24, 11:00 AM EDTSevere Thunderstorm WarningBUFJefferson60 min
Jul 24, 11:05 AM EDTSpecial Marine WarningBUF115 min
Jul 24, 12:24 PM EDTSevere Thunderstorm WarningBUFJefferson51 min
Jul 24, 2:30 PM EDTSpecial Marine WarningBUF75 min
Jul 24, 4:30 PM EDTSpecial Marine WarningBUF60 min
Jul 24, 5:04 PM EDTSevere Thunderstorm WarningBUFErie56 min
Jul 24, 5:40 PM EDTSevere Thunderstorm WarningBUFChautauqua50 min
Jul 24, 5:45 PM EDTSevere Thunderstorm WarningBUFNiagara45 min
Jul 24, 6:31 PM EDTSevere Thunderstorm WarningBUFChautauqua29 min
Jul 24, 6:54 PM EDTSevere Thunderstorm WarningBUFOrleans51 min

Nearby

Special Marine Warnings in New York, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.